MAUDE Adverse Event Report: SYNTHES GMBH 1.7MM CANNULATED DRILL BIT QC/100MM/PURPLE; BIT, DRILL

SYNTHES GMBH 1.7MM CANNULATED DRILL BIT QC/100MM/PURPLE; BIT, DRILL
Catalog Number 03.119.021
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from switzerland reports an event as follows: it was reported that on (b)(6) 2023, tplo was being performed on a cat.When drilling with the bits in question, the k-wire became jammed.Surgery was delayed for 15 minutes but was completed successfully with no adverse patient consequences.This report is for a 1.7mm cannulated drill bit qc/100mm/purple.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A1, a2, a3, a4: device used in a veterinary case - no patient information will be reported.H3, h6: the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that the k wire is jammed in 03.119.021, 1.7 cannulated drill bit qc/100/purple and the device is deformed.A definitive root cause could not be established based on available evidence.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the 03.119.021, 1.7 cannulated drill bit qc/100/purple would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.7MM CANNULATED DRILL BIT QC/100MM/PURPLE
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18047057
Report Number8030965-2023-13645
Device Sequence Number20699465
Product Code HTW
UDI-Device Identifier10886982073907
UDI-Public(01)10886982073907
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.119.021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer11/13/2023
11/27/2023
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date12/04/2023
12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRILL BIT Ø1.7 CANN L100 F/QC; UNK - GUIDE/COMPRESSION/K-WIRES
Patient Age2 YR
Patient SexFemale